MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported with a description of intraocular lens haptic broken.Additional information has been received and stated that the leading haptic was broken.The surgery was completed with unspecified lens.There was no patient contact.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device with the lens was returned loose inside the carton.The plunger lock and lens stop have been removed.The plunger was oriented incorrectly.Viscoelastic was observed in the device.The plunger was at mid-loading area upon return.The lens was misfolded against the left side of the loading area, rotated sideways.The lens door was opened to view.The lens appeared to have been potentially replaced into the device for return.The lens was observed crushed by the outside rail of the closing door and appeared to have more damage than what the provided photo displayed.One haptic was misfolded in this position.The other haptic was broken in the gusset area and distal area.The broken distal haptic portion was located in the nozzle entry area.Four (4) photos were provided.Photos 1 and 2 showed a portion of the used device (anterior view and posterior view).The plunger was advanced into the loading area.The lens was misfolded to the left side of the device and rotated in the loading area.One haptic was broken in the gusset area (returned in the loading area on the optic) and broken in the distal area.The broken distal area of the haptic was located in the nozzle entry area.Photos 3 and 4 show the entire length of the used device (anterior view and posterior view).The presence of viscoelastic in the device cannot be confirmed from photo 3 but in photo 4 there appears to be a small amount of viscoelastic present.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified viscoelastic was used.The reported damage was observed.Based on the evaluation of the product and the provided photos, the root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Upon return, the plunger was observed to be oriented incorrectly in the device.It cannot be determined if the plunger may have been inadvertently retracted outside of the device and reinserted incorrectly by the customer.Although the plunger orientation cannot be ruled out as a potential cause, it is unlikely that the device was manufactured incorrectly.Plunger placement is conducted with a plunger/main body assembly fixture.The fixture by design ensures the proper orientation and placement of the plunger in the device.Broken haptics may occur: due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.F the operating room temperature is too high (> 23degree c or 73°degreef) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23714596
Report Number1119421-2025-03072
Device Sequence Number15664987
Product Code HQL
UDI-Device Identifier00380652394659
UDI-Public(01)00380652394659(17)270812(11)240813(10)15906503
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15906503
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVISC PRO. LOT NO: 506010
Patient SexUnknown